Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Models for Longitudinal Data: A Generalized Estimating Equation Approach

Scott L. Zeger, Kung-Yee Liang and Paul S. Albert
Biometrics
Vol. 44, No. 4 (Dec., 1988), pp. 1049-1060
DOI: 10.2307/2531734
Stable URL: http://www.jstor.org/stable/2531734
Page Count: 12
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Models for Longitudinal Data: A Generalized Estimating Equation Approach
Preview not available

Abstract

This article discusses extensions of generalized linear models for the analysis of longitudinal data. Two approaches are considered: subject-specific (SS) models in which heterogeneity in regression parameters is explicitly modelled; and population-averaged (PA) models in which the aggregate response for the population is the focus. We use a generalized estimating equation approach to fit both classes of models for discrete and continuous outcomes. When the subject-specific parameters are assumed to follow a Gaussian distribution, simple relationships between the PA and SS parameters are available. The methods are illustrated with an analysis of data on mother's smoking and children's respiratory disease.

Page Thumbnails

  • Thumbnail: Page 
1049
    1049
  • Thumbnail: Page 
1050
    1050
  • Thumbnail: Page 
1051
    1051
  • Thumbnail: Page 
1052
    1052
  • Thumbnail: Page 
1053
    1053
  • Thumbnail: Page 
1054
    1054
  • Thumbnail: Page 
1055
    1055
  • Thumbnail: Page 
1056
    1056
  • Thumbnail: Page 
1057
    1057
  • Thumbnail: Page 
1058
    1058
  • Thumbnail: Page 
1059
    1059
  • Thumbnail: Page 
1060
    1060